MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 3-0 S/A PS-2 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 18IN 3-0 S/A PS-2 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8687H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported the patient underwent an unknown procedure in 2020 and suture was used.The suture was broken during suturing.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Date sent to the fda: 03/10/2020.Additional information was requested, and the following was obtained: we received two actual samples for evaluation: lot pdh952 and pdr070: please clarify if two devices with lots pdh952 and pdr070 involved in the event of suture breakage during this single procedure? complaint was referring to code 8687h, lot pdh952 only.Since complaint returns are only collected here at norderstedt premises for shipment to the individual analysis labs, we cannot comment on the products received.Event regarding lot pdh952 was submitted via medwatch report 2210968-2020-01870.
 
Additional Manufacturer Narrative
Date sent to the fda: 03/10/2020.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified additional h-3 summary: it was received for analysis an empty labeled winding former, a needle-suture piece and a suture piece of product lot pdh952.During visual inspection of the sample, marks that appears to be by use of surgical instrument on the needle were noted.The sutures pieces were examined body fluids were found and the end was cut.Due to the condition of the sample the functional test can¿t be performed.According to condition of the opened sample, the assignable cause of performance breakage suture suggests an improper handling.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.Rep samples: it was received for analysis an empty opened box and eight unopened samples of product.During the visual inspection of samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were observed.A functional test was performed using an instron and the tensile strength force was above the minimum requirement.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.

Brand Name
PRLNE BLU 18IN 3-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9682760
Report Number2210968-2020-01024
Device Sequence Number3654746
Product Code GAW
UDI-Device Identifier10705031019034
UDI-Public10705031019034
Combination Product (Y/N)N
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number8687H
Device Catalogue Number8687H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer02/11/2020
02/11/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date03/10/2020
03/10/2020
Patient Sequence Number1